MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION

GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Model Number 22232804
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers's ref# (b)(4): 06-dec-2022: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.No investigation performed on actual device.Trended case investigation results: the returned apollo 5.3 charger is returned because the usb-c connector is broken down.The returned device has signs of heating around the usb-c connector, also the cable shows signs of heating.The charger is fully functional except of the connector.It can charge two hearing aids.The internal battery is working.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.The clinical investigation concluded: results from previous internal investigation showed that the charger works fine when charging from charger's internal battery, meaning that the malfunction is purely a breakdown of the usb-c connector.This case also reported that the location of melting is where the cords plug.This is also supported by the picture provided.The connector is broken, suggesting that user has (not intentionally) misused it while inserting the cable.Based on results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the finds.Clinical evaluation according to 0378080 clin eval plan&rpt,wl acc: a damaged power supply or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Based on the information the case is still considered reportable as the event / incident did lead to, or might led to, death or a serious injury.
 
Event or Problem Description
06-dec-2022: on unknown date (best estimate (b)(6) 2022) charger caught fire.Charger melted on the side where the cord plugs into the charger itself.This was during the charging of the hearing aid.No harm reported and no visit to the doctor.Rechargeable batteries were used.The original accessories/equipment was used.The hearing aids were replaced.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15929944
Report Number3005650109-2022-00076
Device Sequence Number12403043
Product Code OSM
UDI-Device Identifier05708296237821
UDI-Public05708296237821
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number22232804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown